Alert archive / South Dakota / River Flood Warnings in 2020
River Flood Warning 69, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 8, 2020, 10:31 AM CDT for Yankton County, South Dakota. It took effect at Jun 14, 2020, 5:48 PM CDT. It was in force for 15 days.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 10:31 AM CDT (15:31 UTC)
- In effect from
- Jun 14, 2020, 5:48 PM CDT
- Expired
- Jun 29, 2020, 10:31 AM CDT
- In force
- 15 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 85 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River near Yankton (YNNS2). The gauge peaked at 11.66 ft at Jun 15, 2020, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06478513, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
237
WGUS43 KFSD 081531
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1031 AM CDT Mon Jun 8 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in South Dakota...
James River Near Scotland
James River Above Yankton
Firesteel Creek Near Mount Vernon
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in South Dakota...
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC035-061-091930-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200614T0600Z.000000T0000Z.NO/
1031 AM CDT Mon Jun 8 2020
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 09AM Monday the stage was 17.75 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 21.2 feet by Sunday June 14
then begin falling.
* At stages near 21.5 feet...Shannard Road is flooded.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-091930-
/O.NEW.KFSD.FL.W.0068.200612T0112Z-000000T0000Z/
/SCOS2.2.ER.200612T0112Z.200615T0600Z.000000T0000Z.NO/
1031 AM CDT Mon Jun 8 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The James River Near Scotland.
* from Thursday evening until further notice.
* At 09AM Monday the stage was 11.51 feet.
* Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by 8 PM Thursday and continue to
rise to near 15.5 feet by 1 AM Monday. Additional rises are
possible thereafter.
* At stages near 15.5 feet...431st Avenue is flooded where it crosses
the river in northwestern Yankton County.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-091930-
/O.NEW.KFSD.FL.W.0069.200614T2248Z-000000T0000Z/
/YNNS2.1.ER.200614T2248Z.200615T1200Z.000000T0000Z.NO/
1031 AM CDT Mon Jun 8 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The James River Above Yankton.
* from Sunday afternoon until further notice.
* At 10AM Monday the stage was 8.40 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by 6 PM Sunday and continue to
rise to near 12.8 feet by 7 AM Monday. Additional rises are
possible thereafter.
* At stages near 12.0 feet...significant agricultural flooding
begins.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
SDC035-091930-
/O.NEW.KFSD.FL.W.0070.200611T0436Z-000000T0000Z/
/MTVS2.1.ER.200611T0436Z.200612T1800Z.000000T0000Z.NO/
1031 AM CDT Mon Jun 8 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Firesteel Creek Near Mount Vernon.
* from Wednesday evening until further notice.
* At 09AM Monday the stage was 2.74 feet.
* Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...Rise above flood stage by 12 AM Thursday and crest near
11.0 feet by Friday June 12.
* At stages near 12.0 feet...the water reaches the bottom of the
bridge on 404th Avenue.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
JAMES RIVER
JRMS2 17.0 17.75 Mon 10 AM 21.2 Sun 1 AM
SCOS2 13.0 11.51 Mon 9 AM 15.5 Mon 1 AM
YNNS2 12.0 8.40 Mon 10 AM 12.8 Mon 7 AM
FIRESTEEL CREEK
MTVS2 8.0 2.74 Mon 9 AM 11.0 Fri 1 PM
MG2 follow-up statements
968
WGUS83 KFSD 091532
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1032 AM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in South
Dakota...
Firesteel Creek Near Mount Vernon
James River At Huron
James River Near Forestburg
James River At Mitchell
James River Near Scotland
James River Above Yankton
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-101931-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1515Z.000000T0000Z.NO/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 10AM Tuesday the stage was 11.85 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 12.8 feet by Friday June 12
then begin falling.
* At stages near 14.0 feet...numerous county and township roads in
Beadle County will be flooded.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-101931-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.3.ER.200302T0425Z.200525T1641Z.000000T0000Z.NR/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 09AM Tuesday the stage was 15.14 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 15.2 feet by
Tuesday June 09.
* At stages near 15.0 feet...many of the county roads in the area are
impassable, and some roads are under water for as much as 1/2 mile.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-101931-
/O.EXT.KFSD.FL.W.0070.200609T2130Z-200614T2100Z/
/MTVS2.1.ER.200609T2130Z.200610T1800Z.200613T2100Z.NO/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* from this afternoon to Sunday afternoon.
* At 09AM Tuesday the stage was 6.93 feet.
* Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...Rise above flood stage by Tuesday June 09 and crest near
9.9 feet by Wednesday June 10. The river will fall below flood stage
by Saturday June 13.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
SDC035-061-101931-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200612T1800Z.000000T0000Z.NO/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 09AM Tuesday the stage was 18.39 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 20.8 feet by Friday June 12
then begin falling.
* At stages near 21.5 feet...Shannard Road is flooded.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-101931-
/O.EXT.KFSD.FL.W.0068.200613T0000Z-000000T0000Z/
/SCOS2.2.ER.200613T0000Z.200616T0000Z.000000T0000Z.NO/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The James River Near Scotland.
* from Friday evening until further notice.
* At 09AM Tuesday the stage was 11.36 feet.
* Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by Friday June 12 and continue to
rise to near 14.9 feet by Monday June 15. Additional rises are
possible thereafter.
* At stages near 15.5 feet...431st Avenue is flooded where it crosses
the river in northwestern Yankton County.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-101931-
/O.EXT.KFSD.FL.W.0069.200616T0936Z-000000T0000Z/
/YNNS2.1.ER.200616T0936Z.200616T1200Z.000000T0000Z.NO/
1032 AM CDT Tue Jun 9 2020
The Flood Warning continues for
The James River Above Yankton.
* from Tuesday June 16 until further notice.
* At 10AM Tuesday the stage was 8.19 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by Tuesday June 16 and continue
to rise to near 12.2 feet by Tuesday June 16. Additional rises are
possible thereafter.
* At stages near 12.0 feet...significant agricultural flooding
begins.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
James River
HURS2 11.0 11.85 Tue 10 AM 12.8 Fri 7 AM
FORS2 12.0 15.14 Tue 9 AM 15.2 Tue 7 PM
MTVS2 8.0 6.93 Tue 9 AM 9.9 Wed 1 PM
JRMS2 17.0 18.39 Tue 10 AM 20.8 Fri 1 PM
SCOS2 13.0 11.36 Tue 9 AM 14.9 Mon 7 PM
YNNS2 12.0 8.19 Tue 10 AM 12.2 Tue 7 AM
MG224
WGUS83 KFSD 101628
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1128 AM CDT Wed Jun 10 2020
...The Flood Warning is cancelled for the following rivers in South
Dakota...
James River Above Yankton
...The Flood Warning continues for the following rivers in South
Dakota...
Firesteel Creek Near Mount Vernon
James River At Huron
James River Near Forestburg
James River At Mitchell
James River Near Scotland
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-112028-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1515Z.000000T0000Z.NO/
1128 AM CDT Wed Jun 10 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 10AM Wednesday the stage was 11.67 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 11.9 feet by Thursday June 11
then begin falling.
* At stages near 11.0 feet...significant amounts of rural areas will
experience flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-112028-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.3.ER.200302T0425Z.200525T1641Z.000000T0000Z.NR/
1128 AM CDT Wed Jun 10 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 10AM Wednesday the stage was estimated at 15.1 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will crest near 15.5 feet by Friday June 12.
* At stages near 16.0 feet...most of the flood plain is under water,
and the water reaches the bottom of the bridge on Highway 34.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-112028-
/O.EXT.KFSD.FL.W.0070.000000T0000Z-200613T0600Z/
/MTVS2.1.ER.200610T0625Z.200611T0000Z.200612T0600Z.NO/
1128 AM CDT Wed Jun 10 2020
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until late Friday night.
* At 10AM Wednesday the stage was 9.81 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...The river will crest near 10.0 feet by Wednesday June
10. The river will fall below flood stage Friday June 12.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
SDC035-061-112028-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.1.ER.200226T1615Z.200612T0000Z.000000T0000Z.NO/
1128 AM CDT Wed Jun 10 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 10AM Wednesday the stage was 19.22 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will crest near 19.9 feet by Friday June 12
then begin falling.
* At stages near 20.0 feet...the higher banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-112028-
/O.EXT.KFSD.FL.W.0068.200613T0400Z-000000T0000Z/
/SCOS2.2.ER.200613T0400Z.200615T0600Z.000000T0000Z.NO/
1128 AM CDT Wed Jun 10 2020
The Flood Warning continues for
The James River Near Scotland.
* from Friday evening until further notice.
* At 10AM Wednesday the stage was 11.57 feet.
* Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by Friday June 12 and crest near
14.2 feet by Monday June 15.
* At stages near 14.0 feet...approximately 4400 acres of farm land
are flooded between Mitchell and Yankton.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-101658-
/O.CAN.KFSD.FL.W.0069.000000T0000Z-200610T1628Z/
/YNNS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1128 AM CDT Wed Jun 10 2020
The Flood Warning is cancelled for
The James River Above Yankton.
* At 11AM Wednesday the stage was 9.22 feet.
* Flood stage is 12.00 feet.
* Forecast...The river will crest below flood stage at 11.7 feet
Wednesday June 17.
* At stages near 12.0 feet...significant agricultural flooding
begins.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
James River
HURS2 11.0 11.67 Wed 10 AM 11.9 Thu 1 PM
FORS2 12.0 E15.1 Wed 11 AM 15.5 Fri 7 AM
MTVS2 8.0 9.81 Wed 10 AM 10.0 Wed 7 PM
JRMS2 17.0 19.22 Wed 11 AM 19.9 Thu 7 PM
SCOS2 13.0 11.57 Wed 10 AM 14.2 Mon 1 AM
YNNS2 12.0 9.22 Wed 11 AM 11.7 Wed 7 AM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:31 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 8, 6:31 AM CDT, 4 hours before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 631 AM CDT Mon Jun 8 2020 .SHORT TERM...(Today through Tuesday) Issued at 431 AM CDT Mon Jun 8 2020 Major challenges exist for the short term forecast this morning, again dealing with potential for severe storms later today, corresponding then transitioning to heavy rainfall later tonight into Tuesday. Boundary from earlier convection now limping toward the northwest/far western CWA, with a bit of mid-level cloudiness brushing up northwest of a K9V9-KHON line. Otherwise, a stark degree of clear skies in place across the remainder of the area and southwest through the central Plains. This will set the stage for another hot day, with humidity somewhat more intense earlier in the day and balanced by advection/mixing once again. That frontal zone lurking just west of the area early this morning will begin to slip east through the day and likely will reach near the James River valley by late afternoon, as a strong jet streak climbs northward through the high plains. Ahead of the front, continued strong southerly winds with a few gusts around 35-40 mph along with temperatures again in the 90s. Through the day, prefrontal locations will find MLCAPE varying from a unusably capped 800-1200 J/kg east of I-29, to 1500-2000 J/kg and capped by 80-150 J/kg near I-29 westward, but appearing the cap progressive weakens approaching the front due to pooling moisture and a bit of cooling aloft. Shear is weaker east of the front, and strongest at 40-55 kts even in an elevated 1-6km layer behind the boundary, where there will also be a fairly uncapped profile by around 22z. Another wave looks to move up the High Plains during the very late afternoon and through the western Dakotas/eastern MT in the evening. Lift from this feature will likely be enough to break any weak cap near the front and certainly start a few post-frontal cells. Would expect initial development to occur fairly explosively near to just post-frontal during the very late afternoon, with long hodographs likely to support splitting cells (mainly faster and slower/bit right moving in a narrow frontal band). Thermodynamic profiles would show great favor toward large hail up to golf ball size, perhaps a bit larger with a well-rotating storm, transitioning to damaging wind as storms work toward cold pool dominance. However, if storms can be closer to the boundary where the weak but turning flow can be incorporated, then perhaps a small chance for a tornado in the very late afternoon or very early evening, before coverage and expanding cold pools from evaporation, However, may very well remain with too much westerly near surface component to get enough 0-1km SRH to make a more notable tornado threat. As we progress through the evening, storms should become more numerous along a very strong frontogenetic zone, which could actually begin to refocus the storms more and more toward the post- frontal and elevated mode. In an almost winter-like structure, a strong jet entrance region will maintain precipitation threat through much of the night, likely within a narrow and training zone just on the cooler side of the boundary around the James River valley which will move very little through the night as the low- level front drifts toward I-29 late. Storm motion vectors front- parallel set up the potential for training storms through the night, with presence of a deep (10-12kft) warm cloud layer with ambient precipitable water of 1.5 to 1.7 inches. Considered/coordinated potential for a flood watch for flash flooding, but typically for such an event, tend to not issue until 6-12h before onset. Some areas near the James River could see 2-4 inches of rainfall tonight, and since so dry of late, would likely cause less problems than if preceded by more rainfall. Next shift could very will issue a flood watch if signal continue to indicate potential with SPC slight risk of excessive rainfall. Still believe that forecast is too aggressive shifting the precipitation threat eastward on Tuesday morning, with a likely gap zone at least in the morning between the frontogenetic rainfall through southeast SD, and the tropical core passing to the east. ECMWF and NAM try to keep a bit more separation of the main trough and tropical remnant wave, compared to most GEFS solutions and Canadian. However, eventually the forcing along the lower-level frontal zone moving across northwest Iowa should result in additional development toward midday and the afternoon. Could still need to watch for potential accelerations with initial new development near the vorticity source of the boundary to result in a few spinups toward midday or early afternoon. 0-3km shear will be quite weak (5-15 kts) in the col between the western large-scale trough and the northward lifting tropical wave in eastern IA. There is a window for temps to get a bit warmer with the slower boundary increasing the potential instability to 1000-1500 J/kg, as long as stratus does not develop ahead of the front as more and more low- level moisture is pulled in southerly flow off the tropical system through the mid-Mississippi valley. Have raised highs closer to 80 in the far eastern portions of northwest Iowa, while the more widespread threat for rainfall back in the deeper frontal zone will keep temps constrained to a meager rise to the lower to mid 60s in much of southeast SD west of I-29. More areas of heavy rainfall are possible in the greater instability/slower movement likely across northwest IA, with other areas more likely to find a diminished rate with embedded thunder. The final consideration of the short term will be winds on Tuesday, which look to increase considerably post-frontal as 925 hPa northerly speeds increase to 35-40 kts. May be a bit of precipitation drag, but did increase winds over the blended initial values by several knots west of I-29. .LONG TERM...(Tuesday night through Sunday) Issued at 431 AM CDT Mon Jun 8 2020 Front and wave continue to move across the area Tuesday night into Wednesday, with lingering showers and storms, especially east of I- 29. There is some uncertainty in the exact timing of the wave and positive vorticity/forcing moving out of our area, due to some slight disagreements in the following: the position of the upper low/wave moving across the area Monday/Tuesday, the remnants of Cristobal, and the interaction and position of these two features. Therefore, kept the pops with the blend of models to account for some of the slower solutions and potential for wrap-around precip as these features trek to the northeast. Rainfall rates during this time are not expected to be as robust as earlier in the day (with rates through this period between 0.1" and 0.2" per hour), although higher rates are possible for thunderstorms. With these aforementioned features seeming to slow their motion to the north and east somewhat, a tight pressure gradient will remain in place across the area through Wednesday, with strong northwesterly flow at the surface, coupled with robust flow aloft. Given this, did increase winds for Tuesday night through Wednesday night from the NBM, in collaboration with neighbors. Temperatures will remain slightly cooler than average on Wednesday, with lingering precip and breezy northwesterly flow. The latter half of the week looks fairly quiet as an upper ridge and surface high pressure move in. Temperatures return to near normal in the 70s and 80s. Isolated showers/storms are possible for Sunday into early next week with the next upper low/wave, and corresponding surface low clipping our region. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 630 AM CDT Mon Jun 8 2020 A strong low-level jet east of the James River this morning will continue low-level wind shear for a couple hours before mixing occasional wind gusts to 25 to 35 knots to the surface. A frontal zone working very slowly eastward will focus convective development by late afternoon and early evening, with a few severe storms possible around KHON from 23z-05z containing brief MVFR to IFR conditions, as well as convective wind gusts to 60 kts and large hail. With precipitation becoming more widespread through the night, likely to see development of MVFR ceilings. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...Chapman LONG TERM...SG AVIATION...Chapman
Hazardous weather outlook, Jun 8, 5:27 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 527 AM CDT Mon Jun 8 2020 SDZ038-039-050-052>054-057>060-063-064-091030- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 527 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms will develop very late this afternoon, becoming more widespread through the evening and overnight hours. Severe storms are possible for the late afternoon into the early overnight, with storms early on capable of hail up to 2 inches in diameter and wind gusts to 70 mph. A low threat for a tornado exists through 10 pm. Eventually, the threat will shift toward heavy rainfall, and the potential for flash flooding as storms become more widespread later in the evening and continue overnight. Rainfall from 2 to 4 inches is possible by Tuesday morning near and west of the James River valley. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Spotty heavy rainfall will continue on Tuesday, with potential for ponding in poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 5 pm and 1 am. MNZ071-072-097-SDZ040-055-056-061-062-065>070-091030- Lincoln-Lyon-Pipestone-Brookings-Lake-Moody-McCook-Minnehaha- Hutchinson-Turner-Bon Homme-Yankton-Clay- 527 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. A chance for thunderstorms will occur late tonight, with potential for a few storms near and west of Interstate 29 to produce quarter size hail and wind gusts to 70 mph. Some areas of heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Occasional showers and a few thunderstorms will continue to bring spotty heavier rainfall through Tuesday evening. Ponding could occur in low and poor-drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after midnight. IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-098-NEZ013-014- SDZ071-091030- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-Union- 527 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms will begin to develop toward midday Tuesday, with a very low, but nonzero chance to be severe. Some areas of heavier rainfall are also possible, which could result in ponding in lower and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:31 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 21 days |
| Jun 8, 10:31 AM CDT | River Flood Warning | FSD | Davison | 5 days |
| Jun 8, 11:36 AM CDT | Wind Advisory | FSD | Brookings, Lincoln, Minnehaha, Moody, Union | 7 hr |
| Jun 8, 6:08 PM CDT | Flash Flood Watch | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 8 more | 13 hr |
Nearby
River Flood Warnings in South Dakota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.